Posted 10 years ago on Feb. 16, 2012, 3:30 a.m. EST by OccupyWallSt
The Making Worlds forum starts today in Brooklyn and runs until Saturday (with additional events Sunday). The following is the schedule of events which will take place at:
The Church of the Ascension
122 Java St. (Greenpoint)
THURSDAY, February 16
- 5pm: WELCOME: Sign-In, Food
- 6-6:45pm: OPENING
Introductory words / Making Worlds Organizers Introduction to the Commons / Silvia Federici and Priscilla Gonzalez
Dawn Diaz - Women Against Domestic Violence
- 6:45-7:15pm: Dinner
- 7:15-9pm: George Caffentzis.
James Quilligan - Global Commons Trust
Christopher Rude - Union for Radical Political Economics
Alicia Godsberg - OWS Antiwar WG and Peace Action
FRIDAY, February 17
- 5pm: WELCOME: Sign-In, Food.
- 6-7:30pm: SESSION 1: ENVIRONMENT
Reclaiming the Commons. (Alexa Bradley)
Water struggle in Bolivia. (Marcela Olivera)
Beyond Oil NYC. (Dan Miner).
Occupy Food: Seeds. (Paula Winograd)
Rio+20 UN Conference on Sustainable Development Update. (Sara Burke)
- 7:30-8:15pm: Dinner
Update on Global Commons with David Bollier
- 8:15-9:45pm: SESSION 2: ARTS, CULTURE AND EDUCATION
Art and the Commons: Beyond the Tangible. (Maria Byck, Antonio Serna - OWS Artists)
From Copyright to Copyleft: Commons for arts and sciences. (Marcos Wasem)
Occupy Student Debt Campaign. (George Caffentzis, Robert Oxford and Chris Casuccio)
SATURDAY, February 18
- 9-10am: WELCOME: Sign-In, Breakfast
- 10AM-11:45pm: SESSION 3: GENDER/CARE/HEALTH
Feminist/Queer/Postcolonial commons. (Miriam Tola).
Challenging Male Supremacy Project. (RJ Maccani).
Child Raising as a Form of Resistance that builds radical communities and rela tionships. (Ileana Méndez-Peñate). Reclaiming and Reorganizing Birth, Breastfeeding, Babycare for the Commons. (Ina Bransome & Haya Brant)
Domestic Workers Alliance. (Priscilla Gonzalez).
Health as Commons. (Babak Karimi).
- 11:45-12pm: Break (15 min)
- 12-1:45pm: SESSION 4: ECONOMY - Economics of the Commons
Public Goods, Externalities. Market definitions of the Commons. (John McGloin)
Solidarity Economics. (Caroline Woolard-Solidarity NYC)
An Introduction to the Commons. (James Quilligan, Nancy Roof)
The Anti-commons of the Commodity. (Chris Rude, URPE)
- 1:45-2:45: LUNCH
- 2:45PM-4:30pm: SESSION 5: ECONOMY - Money and Banking
Alternative Banking and Alternative Economies, Jim Constanzo (and possibly others).
Questions and answers about money, banking and finance. Chris Rude and Sara Burke (URPE)
- 4:30-4:45pm: Break (15 min)
- 4:45-6:30pm: SESSION 6: NURTURING THE COMMONS - OLD & NEW
Moderation. David Bollier
Creating New Commons with City Top Level Domains. (Tom Lowenhaupt)
Network. (Ron Suarez)
Immigrant, Resident Voting Rights. (David Andersson)
Occupy-Commons strategy workshop. (George Pór, Mary Beth Steisslinger, Tina Bakolitsa, Mark Jagdev)
- 6:30-6:45pm: Break (15 min)
- 6:45-9pm: FINAL SESSION: ASSEMBLY
RELATED EVENT: Sunday, February 19th
Location: 300 Nevins St., Brooklyn, NY
- 3-6pm: OWS ARTS & LABOR TEACH-IN
Alternative Economies: Occupy, Resist, Produce